Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 10, 2020, 7:12 PM CDT for Woods County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 10, 2020, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
703
WWUS84 KOUN 110012
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Mon Aug 10 2020
OKZ005-110045-
Woods OK-
712 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Woods County Until
745 PM CDT...
AT 710 PM CDT, a strong thunderstorm was located 10 miles northeast
of Freedom, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
This storm will remain over mainly rural areas of north central Woods
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9882 3699 9876 3672 9901 3688 9918
3700 9902
TIME...MOT...LOC 0010Z 337DEG 5KT 3691 9902
$$
MahaleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:32 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 10, 6:32 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Mon Aug 10 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 140 PM CDT Mon Aug 10 2020 Isolate showers and thunderstorms will persist across northern reaches of Oklahoma this afternoon in the hot and very humid airmass. Aloft, a weak mid-level wave will approach KS and northern Oklahoma later today and provide more support for showers/storms this evening and overnight. A dry line over the western panhandles this afternoon will initiate more storms as it moves east into the central panhandles by early evening. Some of these storms are expected to move into western and northern Oklahoma this evening and continue across at least the north into early Tuesday. By this time, the upper trough will move across northern Oklahoma and keep scattered showers and clouds around east of I-35 into Tuesday afternoon. && .LONG TERM... (Tuesday night through next Sunday) Issued at 243 PM CDT Mon Aug 10 2020 The upper-level ridge over the desert Southwest will remain the main feature affecting our weather through the period. After the upper-level wave from tonight/tomorrow moves off to the southeast, there is little in the way of disturbances in the flow until at least the weekend. Around that time, the upper high shifts north into Utah and vicinity, altering the northwest flow to more northerly flow across the southern Plains. This will, assuming it happens, help bring somewhat cooler air into the region this weekend. It may also bring more widespread chances for rain. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Mon Aug 10 2020 Thunderstorms have erupted near a weak surface boundary near the Oklahoma/Kansas border, aided by an upper-level wave. As the wave departs to the southeast, and nighttime cooling commences, the storms are expected to diminish. However, there is great uncertainty regarding whether or not (and where) storms may form on surface outflow boundaries during the night...and into Tuesday morning. We have included VCTS for KWWR and KPNC this evening, as storms should be near those airports for another couple of hours or so, but otherwise have not mentioned TS because of the low probability. Otherwise, expect mainly south winds and VFR conditions. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 96 75 96 / 20 20 10 10 Hobart OK 75 99 75 100 / 30 10 10 0 Wichita Falls TX 78 99 77 100 / 0 10 0 0 Gage OK 67 98 71 101 / 50 10 20 10 Ponca City OK 73 94 73 93 / 50 30 20 20 Durant OK 77 98 76 98 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Aug 10, 12:39 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Mon Aug 10 2020 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Mon Aug 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible late this afternoon this evening, mainly across northern Oklahoma. Strong to severe storms capable of damaging wind gusts will be possible. .DAYS TWO TH
In the hours before
Special weather statement, Aug 10, 5:03 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
503 PM CDT Mon Aug 10 2020
OKZ004-102230-
Harper OK-
503 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northwestern Harper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9976 3691 9975 3689 9995 3697 10000
3700 10000
TIME...MOT...LOC 2200Z 249DEG 3KT 3697 9992
MahaleSpecial weather statement, Aug 10, 5:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Mon Aug 10 2020
OKZ006-102230-
Alfalfa OK-
505 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located near Amorita, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Amorita, Byron and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9811 3690 9811 3687 9832 3694 9839
3700 9834
TIME...MOT...LOC 2200Z 240DEG 15KT 3695 9828
MahaleSpecial weather statement, Aug 10, 6:08 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT Mon Aug 10 2020
OKZ008-102330-
Kay OK-
608 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 630
PM CDT...
AT 604 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Grainola to 5 miles southwest of Kaw City,
moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Kaw City and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3674 9683 3675 9687 3675 9689
3668 9693 3669 9701 3670 9701 3700 9676
3700 9675
TIME...MOT...LOC 2304Z 261DEG 16KT 3700 9670 3672 9693
MahaleSpecial weather statement, Aug 10, 6:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 613 PM CDT Mon Aug 10 2020 OKZ004-005-102330- Harper OK-Woods OK- 613 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and northwestern Woods Counties Until 630 PM CDT... AT 609 PM CDT, a strong thunderstorm was located 5 miles northeast of Selman, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Flooding in areas of poor drainage... This storm will remain over mainly rural areas of northeastern Harper and northwestern Woods Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3680 9948 3692 9946 3695 9928 3672 9930 TIME...MOT...LOC 2309Z 276DEG 3KT 3685 9940 Mahale
Special weather statement, Aug 10, 6:30 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 PM CDT Mon Aug 10 2020
OKZ004-005-110015-
Harper OK-Woods OK-
630 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Harper and northwestern
Woods Counties Until 715 PM CDT...
AT 628 PM CDT, strong thunderstorms were along a line extending from
13 miles southwest of Aetna to 9 miles south of Buffalo to near
Rosston, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Laverne, Buffalo, Rosston and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9896 3662 9962 3666 10000 3688 10000
3687 9965 3700 9935
TIME...MOT...LOC 2328Z 313DEG 10KT 3697 9916 3670 9960 3679 9993
MahaleSpecial weather statement, Aug 10, 7:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Mon Aug 10 2020
OKZ005-110045-
Woods OK-
712 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Woods County Until
745 PM CDT...
AT 710 PM CDT, a strong thunderstorm was located 10 miles northeast
of Freedom, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
This storm will remain over mainly rural areas of north central Woods
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9882 3699 9876 3672 9901 3688 9918
3700 9902
TIME...MOT...LOC 0010Z 337DEG 5KT 3691 9902
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:14 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 7:16 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:30 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:37 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Aug 10, 7:38 PM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Aug 10, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| Aug 10, 7:57 PM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 51 min |
| Aug 10, 8:30 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Aug 10, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 61 min |
| Aug 10, 8:54 PM CDT | Tornado Warning | OUN | Woodward | 9 min |
| Aug 10, 9:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 46 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 27 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more | 52 min |
| Aug 10, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Aug 10, 10:16 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher | 44 min |
| Aug 10, 10:36 PM CDT | Special Weather Statement | OUN | Dewey | 39 min |
| Aug 10, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman and 1 more | 50 min |
| Aug 10, 10:44 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan | 46 min |
| Aug 10, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 11:21 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble, Payne | 69 min |
| Aug 10, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 51 min |
| Aug 10, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 56 min |
| Aug 10, 11:46 PM CDT | Special Weather Statement | OUN | Canadian, Logan | 59 min |
| Aug 11, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 50 min |
| Aug 11, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, McClain and 1 more | 51 min |
| Aug 11, 12:21 AM CDT | Special Weather Statement | OUN | Kay, Noble | 39 min |
| Aug 11, 12:23 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 82 min |
| Aug 11, 12:29 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 3 hr |
| Aug 11, 12:36 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 54 min |
| Aug 11, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 61 min |
| Aug 11, 1:02 AM CDT | Special Weather Statement | OUN | Cotton, Garvin, Jefferson, Stephens | 43 min |
| Aug 11, 1:29 AM CDT | Special Weather Statement | OUN | Grady | 46 min |
| Aug 11, 2:04 AM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Aug 11, 3:24 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Aug 11, 4:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 11, 3:34 PM CDT | Special Weather Statement | OUN | Coal | 41 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 43 min |
| Aug 11, 3:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| Aug 11, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 4:23 PM CDT | Special Weather Statement | OUN | Coal | 52 min |
| Aug 11, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 38 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | OUN | Atoka | 30 min |
| Aug 11, 5:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Aug 11, 5:53 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 11, 6:17 PM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Aug 11, 6:32 PM CDT | Special Weather Statement | OUN | Bryan | 28 min |
| Aug 11, 6:53 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Aug 11, 1:07 AM CDT | Special Weather Statement | OUN | Baylor, Foard, Knox | 53 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.